Recently a new derivative-free algorithm has been proposed for the solution of linearly constrained finite minimax problems. This derivative-free algorithm is based on a smoothing technique that allows one to take into account the non-smoothness of the max function. In this paper, we investigate, both from a theoretical and computational point of view, the behavior of the minmax algorithm when used to solve systems of nonlinear inequalities when derivatives are unavailable. In particular, we show an interesting property of the algorithm, namely, under some mild conditions regarding the regularity of the functions defining the system, it is possible to prove that the algorithm locates a solution of the problem after a finite number of iterations. Furthermore, under a weaker regularity condition, it is possible to show that an accumulation point of the sequence generated by the algorithm exists which is a solution of the system. Moreover, we carried out numerical experimentation and comparison of the method against a standard pattern search minimization method. The obtained results confirm that the good theoretical properties of the method correspond to interesting numerical performance. Moreover, the algorithm compares favorably with a standard derivative-free method, and this seems to indicate that extending the smoothing technique to pattern search algorithms can be beneficial.
A derivative-free algorithm for systems of nonlinear inequalities / Liuzzi, Giampaolo; Lucidi, Stefano. - In: OPTIMIZATION LETTERS. - ISSN 1862-4472. - STAMPA. - 2:4(2008), pp. 521-534. [10.1007/s11590-008-0078-5]
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||A derivative-free algorithm for systems of nonlinear inequalities|
|Data di pubblicazione:||2008|
|Citazione:||A derivative-free algorithm for systems of nonlinear inequalities / Liuzzi, Giampaolo; Lucidi, Stefano. - In: OPTIMIZATION LETTERS. - ISSN 1862-4472. - STAMPA. - 2:4(2008), pp. 521-534. [10.1007/s11590-008-0078-5]|
|Appartiene alla tipologia:||01a Articolo in rivista|